Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 347, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 18, 2000, 12:49 AM CDT for Harper County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 18, 2000, 12:49 AM CDT (05:49 UTC)
- Expired
- Jul 18, 2000, 1:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harper County, OK
The radar
The Dodge City radar (KDDC), 95 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 180550 SVROKC OKC059-180630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1249 AM CDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN NORTHWEST OKLAHOMA * UNTIL 130 AM CDT * AT 1249 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF ROSSTON...MOVING EAST AT 35 MPH. * LOCATIONS fIN THE WARNING INCLUDE BUFFALO AND ROSSTON HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 65 MPH ARE LIKELY. LAT...LON 3701 10002 3677 9999 3682 9935 3700 9945 CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 9:40 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 17, 9:40 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 940 PM CDT MON JUL 17 2000 NO ACTIVITY IN THE CWA YET... HOWEVER THUNDERSTORMS ARE BEGINNING TO DEVELOP IN THE EASTERN TEXAS PANHANDLE ALONG THE SURFACE BOUNDARY. CLOUDS ARE DEVELOPING ALONG THE BOUNDARY INTO NORTHWEST OKLAHOMA ALONG THE BOUNDARY ACCORDING TO SATEL AND STORMS MAY TRY TO DEVELOP NEARBY SOON. OTHERWISE THE CONVECTIVE MESSES IN THE NORTHWESTERN PANHANDLES AND SOUTHWESTERN KANSAS WILL PROBABLY BEGIN TO MOVE INTO THE AREA DURING THE EARLY MORNING HOURS. HAVE UPDATED NORTHWESTERN ZONES TO ACCOUNT FOR THE WINDS AND TO REMOVE TIMING QUALIFIERS ON THE POPS. OTHERWISE FORECAST LOOKS GOOD ALTHOUGH WILL HAVE TO UPDATE AGAIN LATER FOR MIDNIGHT QUALIFIERS ELSEWHERE. ...SPEG. .OUN... OK...NONE. TX...NONE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.